Continuity of nonlinear eigenvalues in \({{\mathrm{CD}}}(K,\infty )\) spaces with respect to measured Gromov–Hausdorff convergence

  • Luigi Ambrosio
  • Shouhei Honda
  • Jacobus W. Portegies
Article
  • 20 Downloads

Abstract

In this note we prove in the nonlinear setting of \({{\mathrm{CD}}}(K,\infty )\) spaces the stability of the Krasnoselskii spectrum of the Laplace operator \(-\,\Delta \) under measured Gromov–Hausdorff convergence, under an additional compactness assumption satisfied, for instance, by sequences of \({{\mathrm{CD}}}^*(K,N)\) metric measure spaces with uniformly bounded diameter. Additionally, we show that every element \(\lambda \) in the Krasnoselskii spectrum is indeed an eigenvalue, namely there exists a nontrivial u satisfying the eigenvalue equation \(-\, \Delta u = \lambda u\).

Mathematics Subject Classification

49J35 49J52 49R05 58J35 

Notes

Acknowledgements

The first author acknowledges the support of the MIUR PRIN 2015 grant. The second author acknowledges the support of the JSPS Program for Advancing Strategic International Networks to Accelerate the Circulation of Talented Researchers, the Grantin-Aid for Young Scientists (B) 16K17585 and the warm hospitality of SNS. The third author thanks Mark Peletier, Georg Prokert and Oliver Tse for helpful discussions and the SNS for its hospitality.

References

  1. 1.
    Ambrosio, L., Gigli, N., Savaré, G.: Gradient Flows in Metric Spaces and in the Space of Probability Measures. Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel (2005)MATHGoogle Scholar
  2. 2.
    Ambrosio, L., Gigli, N., Savaré, G.: Calculus and heat flow in metric measure spaces and applications to spaces with Ricci bounds from below. Invent. Math. 195(2), 289–391 (2014)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Ambrosio, L., Gigli, N., Savaré, G.: Metric measure spaces with Riemannian Ricci curvature bounded from below. Duke Math. J. 163(7), 1405–1490 (2014)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Ambrosio, L., Mondino, A., Savaré, G.: Nonlinear diffusion equations and curvature conditions in metric measure spaces. Mem. AMS (2015) (to appear) Google Scholar
  5. 5.
    Ambrosio, L., Honda, S.: New stability results for sequences of metric measure spaces with uniform Ricci bounds from below In: Measure theory in non-smooth spaces. pp. 1–51, De Gruyter Open, Warsaw (2017)Google Scholar
  6. 6.
    Ambrosio, L., Stra, F., Trevisan, D.: Weak and strong convergence of derivations and stability of flows with respect to MGH convergence. J. Funct. Anal. 272(3), 1182–1229 (2017)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Brézis, H.: Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert. North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York, North-Holland Mathematics Studies, No. 5. Notas de Matemática (50) (1973)Google Scholar
  8. 8.
    Bacher, K., Sturm, K.-T.: Localization and tensorization properties of the curvature-dimension condition for metric measure spaces. J. Funct. Anal. 259(1), 28–56 (2010)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Cheeger, J., Colding, T.H.: On the structure of spaces with Ricci curvature bounded below III. J. Differ. Geom. 54(1), 37–74 (2000)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Fukaya, K.: Collapsing of Riemannian manifolds and eigenvalues of Laplace operator. Invent. Math. 87(3), 517–547 (1987)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Gigli, N.: On the differential structure of metric measure spaces and applications. Mem. Am. Math. Soc. 236(1113), vi+91 (2015)MathSciNetMATHGoogle Scholar
  12. 12.
    Gigli, N., Mondino, A., Savaré, G.: Convergence of pointed non-compact metric measure spaces and stability of Ricci curvature bounds and heat flows. Proc. Lond. Math. Soc. (3) 111(5), 1071–1129 (2015)MathSciNetMATHGoogle Scholar
  13. 13.
    Gromov, M.: Dimension, nonlinear spectra and width. In: Lindenstrauss, J., Milman, VD. (eds) Geometric Aspects of Functional Analysis (1986/87), Volume 1317 of Lecture Notes in Mathematics, pp. 132–184. Springer, Berlin (1988)  https://doi.org/10.1007/BFb0081739
  14. 14.
    Hempel, J.A.: Multiple solutions for a class of nonlinear boundary value problems. Indiana Univ. Math. J. 20:983–996 (1970/1971)Google Scholar
  15. 15.
    Honda, S.: Ricci curvature and \(L^p\)-convergence. J. Reine Angew. Math. 705, 85–154 (2015)MathSciNetMATHGoogle Scholar
  16. 16.
    Krasnoselskii, M.A.: Topological methods in the theory of nonlinear integral equations. Translated by Armstrong, A.H.; translation edited by Burlak, J. A Pergamon Press Book. The Macmillan Co., New York (1964)Google Scholar
  17. 17.
    Lusternik, L., Schnirelmann, L.: Sur le problème de trois géodésiques fermées sur les surfaces de genre 0. C. R. Acad. Sci. Paris 189, 269–271 (1929)MATHGoogle Scholar
  18. 18.
    Lott, J., Villani, C.: Ricci curvature for metric-measure spaces via optimal transport. Ann. Math. (2) 169(3), 903–991 (2009)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Pitts, J.T.: Existence and Regularity of Minimal Surfaces on Riemannian Manifolds, Volume 27 of Mathematical Notes. Princeton University Press, University of Tokyo Press, Princeton, Tokyo (1981)CrossRefGoogle Scholar
  20. 20.
    Pratelli, A.: On the equality between Monge’s infimum and Kantorovich’s minimum in optimal mass transportation. Ann. Inst. H. Poincaré Probab. Statist. 43(1), 1–13 (2007)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Rabinowitz, P.H.: Some aspects of nonlinear eigenvalue problems. Rocky Mt. J. Math. 3:161–202 (1973). In: Rocky Mountain Consortium Symposium on Nonlinear Eigenvalue Problems (Santa Fe, N.M., 1971)Google Scholar
  22. 22.
    Rajala, T.: Local Poincaré inequalities from stable curvature conditions on metric spaces. Calc. Var. Partial Differ. Equ. 44(3–4), 477–494 (2012)CrossRefMATHGoogle Scholar
  23. 23.
    Shen, Z.: The non-linear Laplacian for Finsler manifolds. In: Antonelli, P.L., Lackey, B.C. (eds) The Theory of Finslerian Laplacians and Applications, Volume 459 of Mathematical Applications, pp. 187–198. Kluwer Academic Publishers, Dordrecht (1998)  https://doi.org/10.1007/978-94-011-5282-2_12
  24. 24.
    Struwe, M.: Variational methods, volume 34 of Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics]. Springer-Verlag, Berlin, fourth edition, Applications to nonlinear partial differential equations and Hamiltonian systems (2008)Google Scholar
  25. 25.
    Sturm, K.-T.: On the geometry of metric measure spaces I. Acta Math. 196(1), 65–131 (2006)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Sturm, K.-T.: On the geometry of metric measure spaces II. Acta Math. 196(1), 133–177 (2006)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Szulkin, A.: Ljusternik-Schnirelmann theory on \({ C}^1\)-manifolds. Ann. Inst. H. Poincaré Anal. Non Linéaire 5(2), 119–139 (1988)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  • Luigi Ambrosio
    • 1
  • Shouhei Honda
    • 2
  • Jacobus W. Portegies
    • 3
  1. 1.Scuola Normale SuperiorePisaItaly
  2. 2.Tohoku UniversitySendaiJapan
  3. 3.Eindhoven UniversityEindhovenNetherlands

Personalised recommendations